Thunderstorm Wind, Campbell
- When
- June 22, 4:15 PM MST
- Where
- Campbell County, 18.07 mi S of Echeta
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.170, -105.890
Wind gusts were estimated at 60 mph.
A severe thunderstorm produced hail to golf ball size and strong wind gusts along and just north of Interstate 90 from the Johnson County line to Gillette.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A severe thunderstorm produced hail to golf ball size and strong wind gusts along and just north of Interstate 90 from the Johnson County line to Gillette.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 22, 3:18 PM MST, 57 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 418 PM MDT TUE JUN 22 2010 .DISCUSSION...UPDATED FORECAST TO INCLUDE NEW TORNADO WATCH UNTIL 0500Z TONIGHT. NO OTHER CHANGES MADE. && .PREV DISCUSSION... /ISSUED 106 PM MDT TUE JUN 22 2010/ DISCUSSION...CURRENT WATER VAPOR IMAGERY SHOWS VIGOROUS TROUGH MOVING THROUGH THE CENTRAL ROCKIES. EXPECT THIS TROUGH TO CONTINUE EASTWARD...IMPACTING THE CWA LATE THIS AFTERNOON INTO THIS EVENING. EXPECT STORM TO INITIATE EARLY THIS AFTERNOON AND INCREASE IN COVERAGE INTO THE LATE AFTERNOON AND EVENING HOURS. 0 TO 6 KM SHEAR OF AROUND 50 KTS AND CAPE VALUES OF 1500 TO 2500 WILL FAVOR SEVERE THUNDERSTORM DEVELOPMENT. THE MAIN THREATS THIS AFTERNOON WILL BE LARGE HAIL AND DAMAGING WINDS. LOW LEVEL SHEAR WILL INCREASE LATE THIS AFTERNOON INTO THIS EVENING...SOUTH OF INTERSTATE 90 AS SURFACE LOW DEVELOPS ACROSS WESTERN NEBRASKA. FRONTAL BOUNDARY WILL BE LOCATED FROM SOUTHWEST SOUTH DAKOTA INTO SOUTH CENTRAL SOUTH DAKOTA. ISOLATED TORNADOES WILL BE POSSIBLE ACROSS SOUTHWEST INTO SOUTH CENTRAL SOUTH DAKOTA LATE THIS AFTERNOON INTO THIS EVENING. TROUGH WILL SWING THROUGH THE CWA TONIGHT WITH THUNDERSTORMS PUSHING EAST OF THE AREA. HIGH PRESSURE WILL BUILD INTO THE AREA ON WEDNESDAY BRINGING MOSTLY SUNNY SKIES AND WARM TEMPERATURES TO THE AREA. EXPECT HIGHS TO CLIMB INTO THE 70S TO LOWER 80S. DRY CONDITIONS WILL CONTINUE INTO THURSDAY MORNING. SUBTLE SHORTWAVE WILL MOVE ACROSS THE AREA THURSDAY AFTERNOON AHEAD OF NEXT TROUGH PUSHING INTO THE WESTERN CONUS. THIS WILL BRING THE NEXT CHANCE OF SHOWERS AND THUNDERSTORM THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. EXTENDED...SW FLOW ALOFT EXPECTED ON FRIDAY AHEAD OF UPR TROF THAT WILL SWING ACRS THE NRN PLAINS LATE SATURDAY OR EARLY SUNDAY. BEST CHANCE FOR STORMS WILL BE SATURDAY AFTN/EVE ESPECIALLY FOR OUR NRN/WRN ZONES AS THE TROF PUSHES THRU. UPPER LEVEL RIDGE BUILDING OVER THE AREA EXPECTED TO LEAD TO DRY WEATHER FOR EARLY NEXT WEEK. SHOULD BE QUITE WARM INTO THE WEEKEND...WITH WARMEST READINGS IN OUR ERN/SRN ZONES AS THEY WILL BE CLOSER TO THE THERMAL RIDGE. && AVIATION...VFR CONDITIONS WILL PREVAIL OVERNIGHT WITH NUMEROUS STRONG TO SVR TSTMS EXPECTED ACRS THE AREA THRU LATE THIS EVENING. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 149 PM MDT TUE JUN 22 2010 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-231300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 149 PM MDT (249 PM CDT) TUE JUN 22 2010 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR NORTHEAST WYOMING AND PORTIONS OF WESTERN SOUTH DAKOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT ACROSS SOUTH CENTRAL SOUTH DAKOTA...WITH A SLIGHT RISK ACROSS THE REST OF THE FORECAST AREA. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS EASTERN WYOMING AND WESTERN NEBRASKA THIS AFTERNOON...THEN MOVE EAST TO NORTHEAST ACROSS THE FORECAST AREA LATE TODAY AND TONIGHT. THE MAIN THREATS FROM ANY SEVERE STORMS WILL BE LARGE HAIL AND STRONG WIND GUSTS...BUT AN ISOLATED TORNADO IS ALSO POSSIBLE. STORMS WILL GENERALLY EXIT WESTERN AREAS BY MIDNIGHT AND EASTERN AREAS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ISOLATED THUNDERSTORM IS POSSIBLE ACROSS NORTHWESTERN INTO WEST CENTRAL SOUTH DAKOTA ON WEDNESDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED. MORE WIDESPREAD CHANCES FOR THUNDERSTORMS WILL RETURN TO THE AREA LATE THURSDAY AND PERSIST INTO THE WEEKEND. A FEW STRONG TO SEVERE STORMS LOOK POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
503 PM MDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM TSTM WND GST 12 W WRIGHT 43.75N 105.74W
06/22/2010 E60 MPH CAMPBELL WY CO-OP OBSERVER
ALSO HAD 0.50 INCH HAIL
&&
SMITHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
509 PM MDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND GST WRIGHT 43.75N 105.50W
06/22/2010 E60 MPH CAMPBELL WY TRAINED SPOTTER
&&
SMITHThe Riverton/Lander radar (KRIW), 242 km away, was scanning. The volume nearest the first event began at 23:16 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Wind gusts were estimated at 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2010Every state in 2010This day in weather historyWarnings in Wyoming, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 232006, 232007, 232010.